MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552220
Medical Device Problem Codes Break (1069); Calcified (1077)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patients exact age was not reported, however it was reported that the patient is over the age of 18.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop stent was removed from the ureter of a patient during a planned lithotomy under flexible ureteroscope procedure performed on (b)(6) 2018.The stent was implanted on (b)(6) 2018.According to the complainant, during withdrawal, it was noticed that the stent was covered with stone.The entire stent was removed with the use of forceps.After removal of the calcified stent, there was no new stent implanted.It was reported that although it was found calcified, the stent was able to drain.The patient was also reported to have underwent regular checkups with the stent.There were no serious injuries nor were there any adverse patient effects reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Updated: (b)(4).Block: a polaris loop stent was returned for evaluation.A visual evaluation of the returned device found that there were residues of calcification found along the distal end (pigtail) and along the proximal end (loops).The stent was received separated in three sections, also one loop was found to be torn.No other anomalies were noted.Based on the product analysis, the stent was separated and its loop was found torn; however, based on the information available the stent was reported to be removed with forceps.Therefore, it is the most likely that the reason of the stent separation and loop torn was the interaction of the stent with the forceps used.Additionally, the complaint for the event of calcification is due to a known physiological effect of the procedure noted within the directions for use, and/or device labeling.Therefore the most probable root cause for this event is adverse event related to patient condition.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8005416
Report Number3005099803-2018-61010
Device Sequence Number11090705
Product Code FAD
UDI-Device Identifier08714729421023
UDI-Public08714729421023
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2021
Device Model NumberM0061552220
Device Catalogue Number63840
Device Lot Number0022115216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Initial Date Received by Manufacturer 09/29/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1